About 3 weeks ago, I was prescribed generic finasteride by a physician (and told to use Rogaine, as well), but after I experienced some side effects he suggested that I stop the finasteride.
Since that time, I’ve continued using Rogaine and have experienced an increase in shedding which, while expected, is still pretty unnerving. I still have full coverage of my scalp for the most part, but my concern is that I’m shedding what appear to be strong, dark hairs rather than light, miniaturized hairs.
Should the quality of the hair I’m losing be a concern or is this type of shedding normal? Also, is it possible for the Propecia to still be inducing shedding even though I only took it for 9 days and stopped about 2 weeks ago?
If / when the shedding occurs with either medication (minoxidil or finasteride), it usually lasts no more than 3 months, often less. Be patient, wait it out, and stay the course. I couldn’t tell you which medication is causing it, though.